Fluid retention with thyroid dose change

Posted by tiss @tiss, Nov 16, 2019

I am 63 and have been taking levoxyl for 36 years. Started out way back on 1.25 and through the years have gradually had dose reduced due to age, menopause, etc. About 4 months ago, TSH was around .25 so I was changed from 88mcg to 75mcg. I rarely notice a change when thyroid meds are changed. This time, I'm noticing what I think is fluid retention, sore breasts, bloating, bowels not quite right. I've gained a few pounds which isn't that big of a deal since I've been underweight for many years. Sodium has been slightly lower than normal. Do you think the change in the levoxyl dose could be causing these changes? Thank you!

Hi, @tiss — I can see why the list of symptoms you are experiencing are making you wonder about whether the levothyroxine (Levoxyl) dosage change — or anything else — might be contributing.

Here is some information from Mayo Clinic on the medication that may be useful https://www.mayoclinic.org/drugs-supplements/levothyroxine-oral-route/description/drg-20072133.

Some other Connect members who may have some thoughts from their own experiences on the symptoms you talked about (fluid retention, sore breasts, bloating, bowels not quite right and weight gain) and whether the levothyroxine (Levoxyl) dosage change might be playing a role include @catmom777 @afrobin @baxtersmom @mcmurf2 @rjtx.

Have you had the chance to consult with your prescribing physician about whether this change in dose could be prompting these symptoms, or whether it could be something else? If so, what did he or she say?

REPLY
Please login or register to post a reply.